Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/13329
Title: Singularity analysis and boundary integral equation method for frictional crack problems in two-dimensional elasticity
Authors: Chau, KT 
Wang, YB
Issue Date: 1998
Publisher: Springer
Source: International journal of fracture, 1998, v. 90, no. 3, p. 251-274 How to cite?
Journal: International journal of fracture 
Abstract: This study investigates the stress singularities in the neighborhood of the tip of a sliding crack with Coulomb-type frictional contact surfaces, and applies the boundary integral equation method to solve some frictional crack problems in plane elasticity. A universal approach to the determination of the complex order of stress singularity is established analytically by using the series expansion of the complex stress functions. When the cracks are open, or when no friction exists between the upper and lower crack faces, our results agree with those given by Williams. When displacement and traction are prescribed on the upper and lower crack surfaces (or vice versa), our result agrees with those by Muskhelishvili. For the case of a closed crack with frictional contact, the only nonzero stress intensity factor is that for pure shear or sliding mode. By using the boundary integral equation method, we derive analytically that the stress intensity factor due to the interaction of two colinear frictional cracks under far field biaxial compression can be expressed in terms of E(k) and K(k) (the complete elliptic integrals of the first and second kinds), where k = [1-(a/b)2]1/2 with 2a the distance between the two inner crack tips and b-a the length of the cracks. For the case of an infinite periodic colinear crack array under remote biaxial compression, the mode II stress intensity factor is found to be proportional to [2b tan(πa/2b)]1/2 where 2a and 2b are the crack length and period of the crack array.
URI: http://hdl.handle.net/10397/13329
ISSN: 0376-9429
EISSN: 1573-2673
DOI: 10.1023/A:1007422305110
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

5
Last Week
0
Last month
0
Citations as of Aug 13, 2017

WEB OF SCIENCETM
Citations

5
Last Week
0
Last month
0
Citations as of Aug 12, 2017

Page view(s)

34
Last Week
1
Last month
Checked on Aug 13, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.